Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 267, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 24, 2018, 9:47 PM CDT for Clark County, Meade County, Kansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 9:47 PM CDT (02:47 UTC)
- Expired
- Jun 24, 2018, 10:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Clark County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 71 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 8:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144
WUUS53 KDDC 250247
SVRDDC
KSC025-119-250345-
/O.NEW.KDDC.SV.W.0267.180625T0247Z-180625T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
947 PM CDT SUN JUN 24 2018
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Meade County in southwestern Kansas...
Clark County in southwestern Kansas...
* Until 1045 PM CDT.
* At 947 PM CDT, severe thunderstorms were located along a line
extending from 9 miles south of Montezuma to 8 miles north of
Forgan, moving east at 55 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Meade, Ashland, Minneola, Fowler, Englewood, Sitka, Clark State
Lake, Meade State Park, Missler, Acres and Plains.
This new warning replaces the previous warning for Meade County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3701 10062 3746 10056 3746 9957 3700 9955
3700 10052
TIME...MOT...LOC 0247Z 269DEG 46KT 3747 10039 3702 10050
HAIL...0.88IN
WIND...70MPH
$$
UMSCHEID1 follow-up statement
442
WWUS53 KDDC 250315
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1015 PM CDT SUN JUN 24 2018
KSC025-119-250345-
/O.CON.KDDC.SV.W.0267.000000T0000Z-180625T0345Z/
Meade KS-Clark KS-
1015 PM CDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR EASTERN MEADE AND CLARK COUNTIES...
At 1015 PM CDT, severe thunderstorms were located along a line
extending from near Clark State Lake to 9 miles north of Knowles,
moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Meade, Ashland, Minneola, Fowler, Englewood, Sitka, Clark State Lake
and Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 10043 3746 10027 3746 9957 3700 9955
TIME...MOT...LOC 0315Z 273DEG 48KT 3740 9976 3701 10022
HAIL...1.00IN
WIND...70MPH
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:28 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 24, 6:28 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 628 PM CDT Sun Jun 24 2018 ...Updated Aviation Section... .SHORT TERM...(This evening through Monday) Issued at 222 PM CDT Sun Jun 24 2018 Morning convection has zapped any instability and the atmosphere has been pretty worked over. As a result, the chances of severe weather is much lower. We are still expecting some evening storms, however. This activity could be marginally severe with wind and hail threats along with heavy rainfall. Otherwise, lows tonight will be in the 50s and 60s. .LONG TERM...(Monday night through Sunday) Issued at 222 PM CDT Sun Jun 24 2018 Storm chances will be very low during the extended period. A longwave ridge will build over the Central Plains. Highs next week look to be hot and in the upper 90s to around 100. Mild lows in the 60s and 70s will prevail during this typical Summer pattern. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 625 PM CDT Sun Jun 24 2018 A large thunderstorm complex will affect all terminals through this TAF period. The best time frame for most terminals will be 0230 to 0600 UTC. Very strong winds at or above 45 knot gusts will be likely with these storms. After the storm complex pushes through, there will still be a couple hours of trailing-stratiform region precipitation with infrequent lightning and variable winds. Winds should settle in the 0900-1200 UTC time frame and eventually become westerly. West winds will prevail during the day Monday at 12 to 15 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 87 67 97 / 70 0 0 0 GCK 59 86 65 97 / 60 0 10 0 EHA 57 87 66 99 / 60 0 10 0 LBL 60 89 66 99 / 60 0 10 0 HYS 61 86 66 96 / 70 10 0 10 P28 66 88 68 97 / 70 10 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Umscheid
Hazardous weather outlook, Jun 24, 3:00 AM CDT, 18 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 300 AM CDT Sun Jun 24 2018 KSZ030-031-043>046-061>066-074>081-084>090-250800- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 300 AM CDT Sun Jun 24 2018 /200 AM MDT Sun Jun 24 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Numerous severe thunderstorms are expected across western Kansas for Sunday. These storms are capable of producing hail up to the size of baseballs along with damaging wind up to 75 mph. Heavy rainfall is also possible as well with supercell growth resulting in areas of localized flooding. An isolated tornado or two also cannot be ruled out at this time. Day 1 Hazards ------------- * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Significant risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Upper level ridging over the western high plains and lee side troughing over eastern Colorado will give way to much warmer temperatures nearing 100 degrees and gusty south to southwest winds up to 30-35 mph through the end of the week. Heat index values will be in the 100-105 degree range, especially in the eastern and southeastern counties of the viewing area where relative humidity values will be higher in the 40 percent range. Days 2-7 Hazards ---------------- * Monday No hazards. * Tuesday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Wednesday - Excessive heat: Elevated risk - Fire weather: Significant risk * Thursday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Friday - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Saturday - Lightning: Limited risk - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for southwestern Kansas after 4PM CDT. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Jun 24, 9:14 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
914 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND GST 11 WNW KALVESTA 38.10N 100.47W
06/24/2018 E60 MPH FINNEY KS PUBLIC
ESTIMATED 55-60 MPH WIND.
&&
LCRSpecial weather statement, Jun 24, 9:23 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Dodge City KS 923 PM CDT SUN JUN 24 2018 KSZ084-085-250330- Stevens KS-Morton KS- 923 PM CDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORTON AND STEVENS COUNTIES UNTIL 1030 PM CDT... At 923 PM CDT, Doppler radar was tracking a strong thunderstorm near Elkhart, moving east at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Hugoton, Elkhart, Rolla, Moscow, Wilburton, Cave, Woods and Feterita. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3699 10204 3716 10204 3738 10108 3700 10107 TIME...MOT...LOC 0223Z 255DEG 34KT 3703 10188 UMSCHEID
Local storm report, Jun 24, 9:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
931 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 1 NE SUBLETTE 37.49N 100.84W
06/24/2018 M58 MPH HASKELL KS AWOS
SUBLETTE AWOS.
&&
LCRLocal storm report, Jun 24, 9:33 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
933 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM TSTM WND GST CIMARRON 37.81N 100.35W
06/24/2018 M68 MPH GRAY KS EMERGENCY MNGR
&&
LCRLocal storm report, Jun 24, 9:38 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
938 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND GST 1 W LIBERAL 37.04N 100.95W
06/24/2018 M68 MPH SEWARD KS PUBLIC
LIBERAL ASOS.
&&
LCRLocal storm report, Jun 24, 9:47 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
947 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 2 WNW KISMET 37.21N 100.73W
06/24/2018 E70 MPH SEWARD KS TRAINED SPOTTER
REPORT MATCHED WITH RADAR.
&&
LCRThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:25 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 65 min |
| Jun 24, 7:49 PM CDT | Special Weather Statement | DDC | Ellis, Lane, Ness, Trego | 56 min |
| Jun 24, 7:58 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Kearny, Lane, Scott | 62 min |
| Jun 24, 8:04 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 56 min |
| Jun 24, 8:13 PM CDT | Special Weather Statement | DDC | Grant, Stanton, Stevens | 62 min |
| Jun 24, 8:23 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Morton, Seward, Stanton, Stevens | 67 min |
| Jun 24, 8:47 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman | 58 min |
| Jun 24, 8:58 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 36 min |
| Jun 24, 9:02 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Meade, Seward, Stevens | 58 min |
| Jun 24, 9:23 PM CDT | Special Weather Statement | DDC | Morton, Stevens | 67 min |
| Jun 24, 9:37 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa, Ness, Pawnee and 1 more | 53 min |
| Jun 24, 10:24 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Rush, Stafford | 21 min |
| Jun 24, 10:37 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche, Kiowa, Pratt | 53 min |
| Jun 24, 11:14 PM CDT | High Wind Warning | DDC | Clark, Edwards, Finney, Ford, Grant, Gray and 10 more | 110 min |
| Jun 24, 11:23 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Pratt | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.